Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Fever. Giving ibuprofen or Tylenol. Should I go to doctor?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
My son has had a 102-103 fever for the last couple of days when not taking ibuprofen or Tylenol. We visited the pediatrician yesterday and I was told it's a virus. He has a headache, stomach pain and ulcers on the pillars of his throat. He does not have tonsils. When on ibuprofen his fever is 100-101 and when alternating ibuprofen with Tylenol it's down to 98.6. Do we have to just wait on this or is there something more/a different diagnosis?
Posted Mon, 10 Jun 2013 in Child Health
Answered by Dr. E Venkata Ramana 17 minutes later

Thank you for your query on Healthcare Magic.

It seems you child is suffering from a viral fever as your pediatrician told.

Headache, stomach pain, ulcers in mouth, and fever are looking like one spectrum of viral illness.

I advise you to continue the medication as advised by the pediatrician.

If there is high grade fever, you can do tepid sponging with lukewarm water.

Monitor and maintain the hydration status of the child.

Monitor his temperature and activity. Observe for the development of any new symptoms.

You can wait 24 to 48 hours for the improvement in the symptoms of the child.

If the fever is persisting beyond this period, or child developed any new symptoms consult pediatrician again for reexamination and relevant management.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor